Alert archive / Connecticut / River Flood Warnings in 2016
River Flood Warning 4, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Feb 24, 2016, 10:31 PM EST for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Feb 25, 2016, 12:25 AM EST. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 10:31 PM EST (03:31 UTC)
- In effect from
- Feb 25, 2016, 12:25 AM EST
- Expired
- Feb 26, 2016, 5:24 PM EST
- In force
- 41 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Housatonic River at Stevenson (STVC3). The gauge peaked at 11.87 ft at Feb 25, 2016, 10:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
953
WGUS41 KALY 250331
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1031 PM EST WED FEB 24 2016
CTC001-009-251531-
/O.NEW.KALY.FL.W.0004.160225T0525Z-160226T1708Z/
/STVC3.1.ER.160225T0525Z.160225T1200Z.160226T1108Z.NO/
1031 PM EST WED FEB 24 2016
The National Weather Service in Albany has issued a
* Flood Warning for
The Housatonic River At Stevenson Dam.
* From late tonight until Friday afternoon.
* At 9 PM Wednesday the stage was...9.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 12 AM
Thursday and forecast to continue to rise to near 11.6 feet
around 7 AM Thursday. The river is forecast to fall below flood
stage after 6 AM Friday.
* Impact...At 11.5 feet...Water reaches the Maples area of Shelton.
&&
Fld Observed Forecast
1 am 7 am 1 pm 7 pm 1 am
Location Stg Stg Day Time Thu Thu Thu Thu Fri
Housatonic River
Stevenson Da 11.0 9.5 Wed 09 PM 11.3 11.6 11.6 11.6 11.6
&&
LAT...LON 4151 7326 4139 7335 4127 7315 4138 7304
$$4 follow-up statements
053
WGUS81 KALY 251121
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 AM EST THU FEB 25 2016
CTC001-009-252321-
/O.CON.KALY.FL.W.0004.000000T0000Z-160226T1708Z/
/STVC3.1.ER.160225T0757Z.160225T1030Z.160226T1108Z.NO/
621 AM EST THU FEB 25 2016
The Flood Warning continues for
The Housatonic River At Stevenson Dam.
* Until Friday morning.
* At 5 AM Thursday the stage was 11.6 feet.
* Flood stage is 11 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 6 AM Friday.
* Impact...At 11.5 feet...Water reaches the Maples area of Shelton.
&&
Fld Observed Forecast
7 am 1 pm 7 pm 1 am 7 am
Location Stg Stg Day Time Thu Thu Thu Fri Fri
Housatonic River
Stevenson Da 11.0 11.6 Thu 05 AM 11.6 11.6 11.6 11.6 10.9
&&
LAT...LON 4151 7326 4139 7335 4127 7315 4138 7304
$$019
WGUS81 KALY 252316
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EST THU FEB 25 2016
CTC001-009-261116-
/O.EXT.KALY.FL.W.0004.000000T0000Z-160226T1630Z/
/STVC3.1.ER.160225T0757Z.160225T1730Z.160226T1030Z.NO/
616 PM EST THU FEB 25 2016
...Flood Warning now in effect until Friday morning...
The Flood Warning continues for
The Housatonic River At Stevenson Dam.
* Until Friday morning.
* At 5 PM Thursday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 11.9 feet by 7 PM
Thursday. The river is forecast to fall below flood stage after 5
AM Friday.
* Impact...At 11.5 feet...Water reaches the Maples area of Shelton.
&&
Fld Observed Forecast
7 pm 1 am 7 am 1 pm 7 pm
Location Stg Stg Day Time Thu Fri Fri Fri Fri
Housatonic River
Stevenson Da 11.0 11.7 Thu 06 PM 11.9 11.9 10.7 10.7 10.7
&&
LAT...LON 4151 7326 4139 7335 4127 7315 4138 7304
$$958
WGUS81 KALY 261033
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
533 AM EST FRI FEB 26 2016
CTC001-009-262233-
/O.EXT.KALY.FL.W.0004.000000T0000Z-160227T0508Z/
/STVC3.1.ER.160225T0757Z.160225T1730Z.160226T2308Z.NO/
533 AM EST FRI FEB 26 2016
...Flood Warning now in effect until tonight...
The Flood Warning continues for
The Housatonic River At Stevenson Dam.
* Until late tonight.
* At 5 AM Friday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 11.6 feet by 7 AM
Friday. The river is forecast to fall below flood stage after 6 PM
Friday.
* Impact...At 11.5 feet...Water reaches the Maples area of Shelton.
&&
Fld Observed Forecast
7 am 1 pm 7 pm 1 am 7 am
Location Stg Stg Day Time Fri Fri Fri Sat Sat
Housatonic River
Stevenson Da 11.0 11.1 Fri 05 AM 11.6 11.6 10.9 10.8 10.8
&&
LAT...LON 4151 7326 4139 7335 4127 7315 4138 7304
$$133
WGUS81 KALY 262224
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
524 PM EST FRI FEB 26 2016
CTC001-009-262254-
/O.CAN.KALY.FL.W.0004.000000T0000Z-160227T0508Z/
/STVC3.1.ER.160225T0757Z.160225T1730Z.160226T1907Z.NO/
524 PM EST FRI FEB 26 2016
The Flood Warning is cancelled for
The Housatonic River At Stevenson Dam.
* At 4 PM Friday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Impact...At 11.0 feet...Flood stage.
&&
Fld Observed Forecast
7 pm 1 am 7 am 1 pm 7 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Housatonic River
Stevenson Dam 11.0 10.4 Fri 04 PM 10.4 10.4 10.4 10.0 9.8
&&
LAT...LON 4151 7326 4139 7335 4127 7315 4138 7304
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Feb 24, 9:31 PM EST, 1 hour earlier.
Area forecast discussion, Feb 24, 9:31 PM EST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 931 PM EST WED FEB 24 2016 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL PASS WEST OF THE REGION TONIGHT...ALLOWING FOR PERIODS OF RAIN AND ISOLATED THUNDERSTORMS. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALLY STRONG WIND GUSTS. TEMPERATURES WILL CONTINUE TO RISE TONIGHT...REACHING MILD LEVELS FOR TOMORROW MORNING...WITH SHOWERS ENDING. COOLER TEMPERATURES AND A FEW PASSING SNOW SHOWERS AND FLURRIES WILL RETURN ON FRIDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 930 PM EST...A LARGE AND DYNAMIC STORM SYSTEM IS LOCATED OVER OHIO...WITH A WARM FRONT EXTENDING EASTNORTHEASTWARD ACROSS PENNSYLVANIA...SOUTHERN NEW YORK AND SOUTHERN NEW ENGLAND. PERIODS OF MODERATE TO HEAVY RAIN HAVE MOVED INTO MUCH OF THE AREA AS A CONVECTIVE LINE SEGMENT CONTINUES TO MOVE THROUGH THE FA. WITH THIS STORM EXPECTED TO PASS TO OUR WEST TONIGHT...A STRONG SOUTHERLY FLOW WILL BE IN PLACE AT LOW AND MID LEVELS...WITH 850 HPA WINDS EXCEEDING 70 KTS THIS EVENING. THESE 850 V WINDS ARE 3-4 STD ABOVE NORMAL. IN ADDITION...THIS STRONG SOUTHERLY FLOW IS ALLOWING FOR PWATS TO RISE TO 3-4 STD ABOVE NORMAL AS WELL. WE HAVE ISSUED A WIND ADVISORY FOR NW CT...AS THE STRONG WINDS ALOFT MAY BE ABLE TO MIX DOWN TO THE SFC IF IT CAN BREAK THE STRONG LOW LEVEL INVERSION IN PLACE...AND THE MOST LIKELY PLACE FOR THIS TO OCCUR WOULD BE IN NW CT. AS THE STORM SYSTEM LIFTS NORTHEAST TOWARDS THE EASTERN GREAT LAKES...A BAND OF STORMS WILL MOVE NORTHEAST AS WELL AS THE STORM/S OCCLUDED FRONT LIFTS NORTHEAST. THE 3KM HRRR SHOWS THAT WHAT/S LEFT OF THIS LINE WILL BE MOVING THROUGH OUR AREA FROM NOW THROUGH AROUND MIDNIGHT. THE ENVIRONMENT IS MUCH DIFFERENT HERE THAN OVER THE MID ATLANTIC...AS COOL LOW LEVEL TEMPS AND A STRONG LOW LEVEL INVERSION WILL KEEP INSTABILITY RATHER LOW AND HELP PREVENT THE WORST OF THE WINDS FROM MIXING DOWN. ANY CONVECTIVE ELEMENTS PRESENT WILL LIKELY BE ELEVATED. STILL...CANNOT RULE OUT SOME LOCALIZED STRONG TO SEVERE WIND GUSTS FROM MIXING DOWN IN PLACES WHERE THE INVERSION CAN BE BROKEN...AND SPC HAS MOST OF OUR AREA IN A MARGINAL TO SLIGHT RISK FOR SEVERE WEATHER. AS WE GET TOWARDS THE WARM SECTOR...THE SOUTHERLY FLOW COULD HELP TEMPS SPIKE TONIGHT INTO THE 40S...50S...AND LOWER 60S WHICH WOULD HELP WEAKEN THAT LOW LEVEL INVERSION AS WELL. IN ADDITION TO THE THREAT FOR GUSTY WINDS...RAIN WILL BE MODERATE TO LOCALLY HEAVY AHEAD OF THE STORM/S OCCLUDED FRONT. A GENERAL ONE TO TWO INCHES IS EXPECTED OVER THE AREA...SEE OUR HYDRO DISCUSSION BELOW FOR HOW WE EXPECT THIS RAINFALL TO IMPACT OUR HSA. THE STEADIEST RAINFALL WILL BE TAPERING OFF BY 08Z-09Z /ACCORDING TO THE HIRES GUIDANCE/. CANNOT RULED OUT SOME LINGERING RAIN SHOWERS BEHIND THE OCCLUDED BOUNDARY THANKS TO THE UPPER LEVEL TROUGH MOVING THROUGH...BUT THE HEAVIEST RAIN WILL CERTAINLY BE DONE BY THAT TIME. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THURSDAY WILL CONTINUE TO FEATURE MILD TEMPS TO START THE DAY...BUT THE UPPER LEVEL TROUGH MOVING OVER THE REGION...TEMPS ALOFT WILL START TO COOL OFF. THIS WILL HELP TEMPS START TO FALL BACK DOWN FOR THE AFTERNOON HOURS. IT LOOKS TO REMAIN CLOUDY WITH THE CYCLONIC FLOW IN PLACE...AND THERE COULD BE SOME ADDITIONAL RAIN SHOWERS...ESP FOR WESTERN/NORTHERN AREAS. TEMPS WILL FALL THROUGH THE 40S IN THE AFTN HOURS...AND REACH THE MID TO UPPER 30S OVER THE HIGHER ELEVATIONS BY LATE IN THE DAY. TEMPS WILL CONTINUE TO FALL INTO THE TEENS AND 20S FOR THURSDAY NIGHT...AS 850 HPA TEMPS CRASH TO -12 TO -20 DEGREES C. THE THREAT FOR PRECIP WILL END FOR MOST AREAS...BUT CANNOT RULE OUT A FEW LIGHT SNOW SHOWERS OR FLURRIES FOR FAR WESTERN/NORTHERN AREAS. AS THE UPPER LEVEL TROUGH STARTS TO MOVE AWAY...MAINLY DRY WEATHER IS EXPECTED FOR FRI INTO FRI NIGHT...WITH CLEARING SKIES. TEMPS ALOFT WILL REMAIN CHILLY...SO TEMPS WILL CONTINUE TO BE COLD ACROSS THE REGION. HIGHS ON FRIDAY WILL ONLY BE 20S TO LOW 30S /TEENS OVER THE ADIRONDACKS/ AND LOWS ON FRI NIGHT WILL BE IN THE SINGLE DIGITS AND TEENS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE LONG TERM PERIOD IS EXPECTED TO START DRY AND COOL AND QUICKLY TRANSITION TO MILDER AND WET CONDITIONS HEADING INTO EARLY NEXT WEEK. FOR SATURDAY A LARGE RIDGE OF HIGH PRESSURE IS EXPECTED TO STRETCH ALL THE WAY FROM THE GULF COAST STATES THROUGH THE NORTHEAST US AND INTO EASTERN CANADA. HIGHS ON SATURDAY WILL BE IN THE UPPER 20S TO UPPER 30S WITH LOWS SATURDAY NIGHT IN THE 20S. ON SUNDAY A BACKDOOR COLD FRONT IS EXPECTED TO SLIP SOUTH FROM CANADA AND STALL ACROSS THE REGION AS A WAVE OF LOW PRESSURE RACES EAST ALONG THE STALLED FRONT ON MONDAY. THERE WILL BE AN INCREASING CHANCE OF PRECIPITATION FROM SUNDAY NIGHT INTO MONDAY AS THE LOW PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. HIGHS ON SUNDAY ARE EXPECTED TO BE IN THE UPPER 30S TO AROUND 50 WITH LOWS SUNDAY NIGHT IN THE 30S AND HIGHS ON MONDAY IN THE MID 30S TO LOWER 50S. FOR MONDAY NIGHT AND TUESDAY HIGH PRESSURE WILL BE MOVING IN BEHIND THE FRONTAL BOUNDARY WITH MORE SEASONABLE TEMPERATURES. LOWS MONDAY NIGHT WILL BE IN THE MID TEENS TO UPPER 20S WITH HIGHS ON TUESDAY IN THE UPPER 20S TO MID 40S. FOR TUESDAY NIGHT AND WEDNESDAY YET ANOTHER FRONTAL BOUNDARY WILL APPROACH THE EASTERN GREAT LAKES AND BECOME NEARLY STATIONARY ALLOWING FOR MORE UNSETTLED CONDITIONS. LOWS ON TUESDAY NIGHT ARE EXPECTED TO BE IN THE MID TEENS TO UPPER 20S WITH HIGHS ON WEDNESDAY IN THE UPPER 20S TO MID 40S. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... A STRONG LOW PRESSURE SYSTEM WILL TRACK WEST OF THE REGION OVERNIGHT INTO THURSDAY. A WARM FRONT WILL LIFT NORTHWARD THIS EVENING...THEN A COLD FRONT WILL SWEEP EASTWARD BY DAYBREAK THURSDAY. AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE REGION THIS EVENING...TRANSITIONING TO SHOWERS LATER THIS EVENING INTO DAYBREAK THURSDAY. A LINE OF HEAVIER SHOWERS AND EMBEDDED THUNDERSTORMS IS EXPECTED TO TRACK EASTWARD ACROSS THE TAF SITES BETWEEN ROUGHLY 02Z-06Z/THU. A BRIEF PERIOD OF HEAVY RAIN...AND STRONG WIND GUSTS WILL BE POSSIBLE AT THIS PASSES THROUGH. ON THURSDAY...SHOWERS WILL BECOME MORE SCATTERED AND LIGHT. FLIGHT CONDITIONS WILL BE MAINLY IFR/LIFR AS THE WARM FRONT LIFTS NORTHWARD THIS EVENING...THEN MAY IMPROVE SLIGHTLY TO OCCASIONAL MVFR AFTER MIDNIGHT. ON THURSDAY...EXPECT MAINLY VFR VSBYS...WITH VFR TO MVFR CIGS...ESP AT KPSF. BEFORE THE WARM FRONT LIFTS THROUGH...EXPECT WINDS TO BE MAINLY FROM THE NORTH TO NORTHEAST AT 5-10 KT. THEN...AS THE WARM FRONT SURGES THROUGH...WINDS WILL SHIFT INTO THE SOUTHEAST TO SOUTH AND INCREASE TO 10-20 KT...WITH STRONGER GUSTS POSSIBLE...ESP AT KALB. WINDS WILL SHIFT INTO THE SOUTHWEST AROUND OR AFTER DAYBREAK AS THE COLD FRONT MOVES THROUGH AT 8-12 KT...THEN BECOME MORE WEST/SOUTHWEST IN THE AFTERNOON. WIND GUSTS COULD BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. LOW LEVEL WIND SHEAR WILL REMAIN AN ISSUE FOR MUCH OF THE OVERNIGHT HOURS...ESP BEFORE THE WARM FRONT LIFTS THROUGH...SINCE SFC WINDS WILL REMAIN FROM THE N/NE AT GENERALLY LESS THAN 10 KT...WHILE WINDS AROUND 2000 FT AGL INCREASE FROM THE SOUTH AT 40-50 KT. THE LOW LEVEL WIND SHEAR THREAT WILL DIMINISH AROUND OR AFTER DAYBREAK THURSDAY. OUTLOOK... THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. BREEZY CHANCE OF SHRA...SHSN. FRIDAY: LOW OPERATIONAL IMPACT. BREEZY NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: SLIGHT CHANCE OF SHSN. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. && .HYDROLOGY... WITH A STORM SYSTEM MOVING ACROSS THE REGION...RAIN WILL CONTINUE THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. THE RAINFALL MAY BE LOCALLY MODERATE TO HEAVY AT TIMES...ESPECIALLY LATE THIS EVENING AHEAD OF THE STORM/S OCCLUDED FRONT. WITH THE RAINFALL OCCURRING WITHIN A SHORT PERIOD OF TIME...THERE MAY BE PONDING OF WATER ON AREA ROADWAYS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS...AND IN FIELDS AND YARDS IN PLACES WHERE THE GROUND REMAINS FROZEN. TOTAL QPF AMOUNTS LOOK TO BE ONE TO TWO INCHES...WITH THE HEAVIEST AMOUNTS ACROSS THE HIGHER ELEVATIONS. WITH A LARGE AMOUNT OF RUNOFF EXPECTED...THERE WILL BE LARGE RISES ON RIVERS AND STREAMS. A FEW RIVER POINTS LOOK TO EXCEED ACTION STAGE...AND COULD EVEN APPROACH FLOOD STAGE /SUCH AS IN PARTS OF THE HOOSIC AND UPPER MOHAWK BASINS/. RIVERS LOOK TO CREST ON THURSDAY MORNING...AND SHOULD QUICKLY START TO RECEDE...WITH ONLY LIGHTER RAIN SHOWERS EXPECTED ON THURSDAY. RIVERS SHOULD CONTINUE TO RECEDE FOR FRIDAY INTO THE WEEKEND...WITH MAINLY DRY WEATHER EXPECTED. JUST SOME PASSING SNOW SHOWERS AND FLURRIES LOOK TO OCCUR ON FRIDAY INTO FRI NIGHT FOR WESTERN AREAS...SOME LIGHT RAIN OR SNOW SHOWERS FOR SAT NIGHT INTO SUNDAY FOR NORTHERN AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR CTZ001-013. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS NEAR TERM...FRUGIS/11 SHORT TERM...FRUGIS LONG TERM...11 AVIATION...KL/NAS HYDROLOGY...FRUGIS
Hazardous weather outlook, Feb 24, 3:33 PM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 333 PM EST WED FEB 24 2016 NYZ063>066-251200- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 333 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER AND DUTCHESS COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...AS A STRONG LOW PRESSURE SYSTEM TRACKS WEST OF THE REGION...AND A COLD FRONT APPROACHES LATE TONIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. THUNDERSTORMS WOULD GENERALLY MOVE FROM SOUTHWEST...TOWARD THE NORTHEAST...AT 40 TO 50 MPH. IN ADDITION...PERIODS OF HEAVY RAIN AND GUSTY WINDS ARE LIKELY TONIGHT. PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL BE LIKELY DURING THIS TIME. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL REMAIN POSSIBLE FROM OVERNIGHT HEAVY RAINFALL. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS OVERNIGHT...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NECESSARY TONIGHT. IN ADDITION...SPOTTERS ARE REQUESTED TO SEND IN ANY RAINFALL AMOUNTS GREATER THAN 2 INCHES. CTZ001-013-251200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- 333 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...A STRONG STORM SYSTEM WILL APPROACH FROM THE OHIO VALLEY REGION TONIGHT...BRINGING PERIODS OF HEAVY RAIN TO THE REGION. PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL BE LIKELY DURING THIS TIME. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS OF 58 MPH OR MORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL REMAIN POSSIBLE FROM OVERNIGHT HEAVY RAINFALL. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS OVERNIGHT...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND IN ANY REPORTS OF WIND GUSTS IN EXCESS OF 40 MPH...WIND DAMAGE...AND OR RAINFALL AMOUNTS OF GREATER THAN 2 INCHES. MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 251200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 333 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING ULSTER AND DUTCHESS COUNTIES...AND FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG STORM SYSTEM WILL APPROACH FROM THE OHIO VALLEY REGION TONIGHT...BRINGING PERIODS OF HEAVY RAIN AND GUSTY WINDS TO THE REGION. PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL BE LIKELY DURING THIS TIME. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TONIGHT...ALONG AND SOUTH OF INTERSTATE 90...WITH THE POTENTIAL FOR DAMAGING WINDS OF 58 MPH OR MORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL REMAIN POSSIBLE FROM OVERNIGHT HEAVY RAINFALL. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS OVERNIGHT...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND IN ANY RAINFALL AMOUNTS GREATER THAN 2 INCHES.
In the hours before
Special weather statement, Feb 24, 8:55 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
855 PM EST WED FEB 24 2016
CTZ001-MAZ025-NYZ061-065-066-250245-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-WESTERN DUTCHESS-EASTERN
DUTCHESS-EASTERN COLUMBIA-
855 PM EST WED FEB 24 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHERN BERKSHIRE...NORTHEASTERN DUTCHESS AND SOUTH CENTRAL COLUMBIA
COUNTIES...
AT 854 PM EST...A STRONG THUNDERSTORM WAS OVER MILLBROOK...OR 13
MILES NORTHEAST OF POUGHKEEPSIE...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...LEE...AMENIA...SHEFFIELD...SHARON...NORFOLK...
OTIS...MILLBROOK...CANAAN...MILLERTON...SANDISFIELD...TOLLAND...
STANFORDVILLE...FALLS VILLAGE...DOVER PLAINS...ASHLEY FALLS...
BETHEL...SALISBURY...NEW MARLBOROUGH AND SMITHFIELD.
LAT...LON 4166 7366 4178 7384 4234 7322 4219 7302
4215 7303 4215 7307 4212 7306 4211 7307
4208 7306
TIME...MOT...LOC 0154Z 223DEG 66KT 4179 7368
KLSpecial weather statement, Feb 24, 9:10 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 910 PM EST WED FEB 24 2016 MAZ001-025-NYZ053-054-060-061-065-066-250300- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN DUTCHESS-EASTERN DUTCHESS-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN COLUMBIA- 910 PM EST WED FEB 24 2016 ...STRONG THUNDERSTORMS IN NORTHERN DUTCHESS...EASTERN COLUMBIA...AND SOUTHEAST RENSSELAER COUNTIES... AT 909 PM EST...A STRONG THUNDERSTORM WAS OVER COPAKE...OR 14 MILES SOUTHWEST OF GREAT BARRINGTON...MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PITTSFIELD...CHATHAM...NASSAU...CLAVERACK...COPAKE...STEPHENTOWN... PINE PLAINS...NEW LEBANON...VALATIE...AUSTERLITZ...ANCRAM... PHILMONT...KINDERHOOK...HANCOCK...CLAVERACK-RED MILLS...GHENT... BETHEL...HILLSDALE...CANAAN AND RICHMOND. LAT...LON 4190 7361 4199 7380 4262 7363 4258 7325 TIME...MOT...LOC 0209Z 208DEG 71KT 4207 7359
Special weather statement, Feb 24, 9:13 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
913 PM EST WED FEB 24 2016
NYZ038>040-047>052-082-250300-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-EASTERN
ALBANY-SOUTHERN SARATOGA-WESTERN SCHENECTADY-SOUTHERN
HERKIMER-WESTERN ALBANY-EASTERN SCHENECTADY-
913 PM EST WED FEB 24 2016
...STRONG THUNDERSTORMS ENTERING THE WESTERN AND CENTRAL MOHAWK
VALLEY AND SCHOHARIE COUNTY...
AT 912 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HERKIMER TO NEAR SPRINGFIELD TO NEAR MILFORD...AND
MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...ILION...HERKIMER...LITTLE
FALLS...COBLESKILL...CANAJOHARIE...FONDA...GLENVILLE...DUANESBURG...
WESTERLO...BERNE...MOHAWK...FORT PLAIN...DOLGEVILLE...ST.
JOHNSVILLE...ALTAMONT...EPHRATAH AND MIDDLEBURGH.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4322 7416 4313 7412 4311 7410 4293 7400
4251 7402 4250 7470 4252 7471 4262 7463
4274 7467 4279 7467 4283 7465 4290 7488
4283 7490 4285 7490 4306 7506
TIME...MOT...LOC 0212Z 262DEG 56KT 4302 7497 4286 7488 4258 7490
KLSpecial weather statement, Feb 24, 9:43 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
943 PM EST WED FEB 24 2016
CTZ001-NYZ052-053-058>061-063>066-250330-
NORTHERN LITCHFIELD-WESTERN ULSTER-EASTERN ULSTER-WESTERN
DUTCHESS-EASTERN DUTCHESS-WESTERN GREENE-EASTERN GREENE-EASTERN
ALBANY-WESTERN RENSSELAER-EASTERN COLUMBIA-WESTERN COLUMBIA-
943 PM EST WED FEB 24 2016
...STRONG THUNDERSTORMS WILL AFFECT ULSTER...GREENE...DUTCHESS
AND COLUMBIA COUNTIES...
AT 942 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MARGARETVILLE TO NEAR WOODRIDGE...AND MOVING EAST
AT 60 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...NEW PALTZ...HUDSON...ELLENVILLE...CATSKILL...SAUGERTIES...
RHINEBECK...HUNTER...HYDE PARK...HURLEY...CLAVERACK...WOODSTOCK...
AMENIA...LIVINGSTON...COPAKE...NEW BALTIMORE...RAVENA...COXSACKIE...
SHARON AND PINE PLAINS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4173 7455 4175 7457 4188 7445 4197 7467
4205 7471 4212 7456 4215 7453 4214 7450
4217 7445 4220 7454 4229 7447 4253 7371
4209 7351 4205 7350 4205 7349 4186 7340
4167 7444
TIME...MOT...LOC 0242Z 251DEG 53KT 4214 7470 4174 7451
KLSpecial weather statement, Feb 24, 10:06 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1006 PM EST WED FEB 24 2016
CTZ001-013-250345-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
1006 PM EST WED FEB 24 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LITCHFIELD COUNTY...
AT 1006 PM EST...A STRONG THUNDERSTORM WAS OVER OAKVILLE...OR NEAR
WATERBURY...MOVING NORTH AT 70 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERBURY...BRISTOL...TORRINGTON...CANTON...THOMASTON...NEW
HARTFORD...HARTLAND...NEW HARTFORD CENTER...OAKVILLE...NORTHWEST
HARWINTON...TERRYVILLE...WINSTED...WATERTOWN...PLYMOUTH...
HARWINTON...BARKHAMSTED...BETHLEHEM...MORRIS...MINORTOWN AND TOWN
HILL.
LAT...LON 4157 7326 4198 7303 4199 7302 4197 7303
4197 7289 4190 7291 4190 7294 4186 7295
4183 7294 4181 7295 4180 7302 4164 7298
4163 7302 4161 7302 4161 7306 4159 7306
4159 7308 4157 7310 4156 7315
TIME...MOT...LOC 0306Z 202DEG 62KT 4162 7307
KLSpecial weather statement, Feb 24, 10:28 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1028 PM EST WED FEB 24 2016
NYZ039>043-048>054-058>061-064-082>084-250415-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-NORTHERN
FULTON-MONTGOMERY-SOUTHEAST WARREN-SOUTHERN FULTON-EASTERN
GREENE-EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-WESTERN
SCHENECTADY-EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN
ALBANY-WESTERN COLUMBIA-EASTERN SCHENECTADY-EASTERN ULSTER-NORTHERN
SARATOGA-WESTERN GREENE-
1028 PM EST WED FEB 24 2016
...A LINE OF THUNDERSTORMS WITH GUSTY WINDS MOVING THROUGH THE
HUDSON VALLEY...LAKE GEORGE REGION...AND THE TACONICS IN EAST
CENTRAL NEW YORK...
AT 1026 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORTH CREEK TO 8 MILES SOUTHEAST OF WESTERLO...
AND MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
NORTH CREEK AROUND 1030 PM EST.
FEURA BUSH AROUND 1035 PM EST.
DELMAR AND CASTLETON-ON-HUDSON AROUND 1040 PM EST.
EAST GREENBUSH...RENSSELAER AND NASSAU AROUND 1045 PM EST.
MENANDS...WEST SAND LAKE...AVERILL PARK AND WYANTSKILL AROUND 1050
PM EST.
GRAFTON AND BERLIN AROUND 1100 PM EST.
HOOSICK FALLS AROUND 1110 PM EST.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 6-5A.
INTERSTATE 890 NEAR MILE MARKER 7.
INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 9.
INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4377 7335 4364 7343 4359 7343 4357 7339
4362 7337 4363 7330 4358 7330 4357 7326
4270 7331 4216 7352 4210 7404 4209 7408
4210 7414 4325 7416 4326 7414 4340 7416
4368 7417 4379 7355 4381 7338
TIME...MOT...LOC 0326Z 231DEG 53KT 4372 7394 4241 7397
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:06 PM EST | Special Weather Statement | ALY | 39 min | |
| Feb 24, 10:44 PM EST | River Flood Warning | ALY | Greater Bridgeport Planning Region, Northwest Hills Planning Region | 24 hr |
| Feb 24, 11:02 PM EST | Special Weather Statement | ALY | 43 min | |
| Feb 24, 11:12 PM EST | Areal Flood Warning | ALY | Northwest Hills Planning Region | 6 hr |
| Feb 24, 11:22 PM EST | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 38 min |
| Feb 24, 11:57 PM EST | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 63 min |
Nearby
River Flood Warnings in Connecticut, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.